n/a
Abstract Title:

A case of Evans' syndrome following influenza vaccine.

Abstract Source:

J Emerg Med. 2013 Feb ;44(2):e149-51. Epub 2012 Jul 15. PMID: 22796025

Abstract Author(s):

Gil Z Shlamovitz, Sandeep Johar

Article Affiliation:

Gil Z Shlamovitz

Abstract:

BACKGROUND: Evans' syndrome is an uncommon condition defined by the combination (either simultaneously or sequentially) of immune thrombocytopenia purpura and autoimmune hemolytic anemia with a positive direct antiglobulin test in the absence of known underlying etiology.

OBJECTIVES: We present a case of Evans' syndrome following influenza vaccination.

CASE REPORT: A 50-year-old man with no prior medical history developed Evans' syndrome 4 days after receiving influenza immunization. The patient improved following treatment with oral prednisone and intravenous immunoglobulin.

CONCLUSION: Influenza vaccine is one of the most commonly used vaccines worldwide, with millions of people being vaccinated annually. Despite its wide use, only sparse information has been published concerning any hematological effects of this vaccine. The rarity of such effects supports the safety of using this vaccine.

Study Type : Human: Case Report

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2020 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.